It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-13-2005, 04:30 PM   #1
Senior Veteran
(female)
 
Join Date: Dec 2004
Posts: 957
americandancer HB User
allergic reaction to lexapro?

Hi guys. I took lexapro a while back and I have to say it was awesome for my anxiety/panic. I stopped because of the bad things I read about it. I wish I had not stopped. I tried to start back on it...at 5mg. I took it for 2 days and woke up in the middle of the night gasping for air. It was really, really scary. The next morning I noticed my tongue was swollen looking. I called my dr. and he said to stop taking it and that I might have had an allergic reaction. It has been 5 days and my tongue still looks swollen, so I'm wondering if maybe nothing was going on. Should I try it again? Has anyone had this problem? The first time I tried lex, I broke out in a rash, but it only lasted a few days. I only took it for a month or so.

Last edited by americandancer; 08-13-2005 at 04:31 PM.

 
Old 08-13-2005, 04:54 PM   #2
Senior Veteran
(female)
 
Join Date: Jun 2004
Location: Kansas
Posts: 1,005
Bell99 HB User
Re: allergic reaction to lexapro?

Sounds like this may not be the right SSRI for you?
I got a rash from Zoloft and Elavil and my eye swelled shut! They took me off it ASAP. They will look for something with a different chemical component make up. How Scary that must have been for you. I'd make an appointment and check in and see what they think of the tongue.

 
Sponsors Lightbulb
   
Old 08-14-2005, 11:27 AM   #3
Senior Veteran
(female)
 
Join Date: Dec 2004
Posts: 957
americandancer HB User
Re: allergic reaction to lexapro?

I think I have about tried all the ssri's, except for paxil. I don't know what else is left. I want to try the lex again because it worked for me and I felt better almost immediately. I just don't want to push it if it may have been an allergic reaction. I would like to try paxil, but my dr. said it causes weight gain. I don't have a weight problem, but I guess he was looking out for me. Certainly, if I exercised and ate right, then maybe the paxil would be alright for me. Any suggestions?

 
Old 08-14-2005, 02:14 PM   #4
Senior Veteran
(male)
 
Join Date: Feb 2003
Location: melbourne, vic, aust
Posts: 7,380
hry33 HB Userhry33 HB User
Re: allergic reaction to lexapro?

these meds dont cause weight gain, doc should know better
you might try an antidepressant of a different type to a SSRI, there are several, for example effexor and see if it suits you better, always try to also get some valium type meds to help you get used to the antidepressant
__________________
Life is not a dress rehearsal

 
Old 08-15-2005, 10:15 AM   #5
Senior Member
(female)
 
Join Date: Jun 2005
Location: Hamilton, Ontario
Posts: 111
SushiGirl HB User
Re: allergic reaction to lexapro?

Quote:
Originally Posted by hry33
these meds dont cause weight gain, doc should know better
you might try an antidepressant of a different type to a SSRI, there are several, for example effexor and see if it suits you better, always try to also get some valium type meds to help you get used to the antidepressant

I gained weight on effexor, I also gained weight from many other anti-depressants. Everyone is different, you may not gain weight on anti-depressants but many people do.

Effexor's Typical Side Effects: headache, nausea, dry mouth, sweating, sleepiness or insomnia, and diarrhea or constipation, weight gain, loss of libido and a host of other sexual dysfunctions. Most everything but the weight gain and sexual dysfunctions usually goes away within a couple of weeks. Although some women will notice that the sexual side effects will diminish above 200-225mg a day when the norepinephrine kicks in.

{REMOVED}

Last edited by ms_mod; 08-15-2005 at 10:47 AM. Reason: Please don't copy and paste material from other sources. Thanks, Ms_Mod

 
Old 08-15-2005, 01:11 PM   #6
Senior Veteran
(female)
 
Join Date: Dec 2004
Posts: 957
americandancer HB User
Re: allergic reaction to lexapro?

Update on my original post. Saw my dr. today and he said he didn't think it was an allergic reaction. He thought maybe I woke up with an anxiety attack and the marks from my teeth on my tongue were from clenching my teeth. He wants me to try the lex again with more alprazolam. He told me to take the alprazolam consistently three times a day, though I just don't think I will need to. I've never taken it that much. Anyway, I feel confident and I am just going to sit back and see how this does for me. I will read healthboards and your comments, but that is as far as I am going to go "surfing" on lex, because there are all kinds of bad comments about it out there, and you don't even know if the people are making an effort to get better. I plan to eat right, exercise everyday or so after I get off work and before I pick up the kids from school and see how it goes. Maybe I'll be the lucky one that doesn't gain any weight. But I think I'll feel better and I feel positive about this, so I am actually looking forward the next few days. It's been a long time since I have been able to say that. Wish me luck.

 
Old 08-15-2005, 01:30 PM   #7
Registered User
(male)
 
Join Date: Apr 2005
Posts: 420
smc612 HB User
Re: allergic reaction to lexapro?

good luck!!!! keep it up. it seems these drugs have a lot of side effects at first. sometimes i think i look for them because i am scared and want an excuse no to take them. i started lexapro today and so far so good. a little headache but nothing major.

 
Old 08-15-2005, 04:25 PM   #8
Senior Veteran
(female)
 
Join Date: Dec 2004
Posts: 957
americandancer HB User
Re: allergic reaction to lexapro?

Usually, the side effects don't bother me. They did on the zoloft, because I just truly didn't believe they would go away. I can't remember any side effects from the 1st time I took the lex, except for being tired and yes, a little more hungry. Oh well! But, at least it didn't make me feel like I was jumping out of my skin like the zoloft. Thanks and good luck to you also. What mg are you starting out on? My doc gave me 20, but I think I'll break it in half and half again like I did before. If I can get by with the 10, that's fine with me.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Weird Question, but Has Anyone Had Allergic Reaction to Abilify &... salty Depression 9 10-26-2011 03:21 AM
Allergic Reaction Meds or Food?? help! colleenbean Allergies 1 09-12-2009 02:13 PM
Allergic reaction and Hashi's Oleander53 Thyroid Disorders 20 10-06-2008 08:54 PM
All of the sudden I'm allergic to many drugs Halls Allergies 1 07-31-2007 04:18 AM
Allergic to Levaquin, Amoxicillin and possibly Cipro Galaxy_Sug Allergies 6 06-01-2007 08:48 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ativan
Celexa Effexor
Klonopin
Lexapro
  Paxil
Prozac
Valium
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



ms_mod (56), Foxxii (26), d0ink (25), Frank Furter (16), Jagraal (15), Shae794 (9), iluv (9), Skip4 (9), slenderella (8), tygriff (8)

Site Wide Totals

teteri66 (1177), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (758), ladybud (753), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 07:40 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!